MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC TRUWAVE, VAMP PLUS; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES LLC TRUWAVE, VAMP PLUS; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PXVPL2284
Health Effect - Clinical Codes Pneumocephalus (4587); Altered State of Consciousness (4589)
Date of Event 03/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During use of vesicle associated membrane protein (vamp) system, an arterial blood gas was drawn.After flushing the device to clear the volume the patient had a change in mental status.Patient became unresponsive, not responding to verbal or noxious stimuli, and not moving extremities.Acute stroke team was called.Brain imaging notable for pneumocephalus in right parieto-occipital region.Manufacturer response for transducer, pressure, catheter tip, truwave, vamp plus (per site reporter).Manufacturer is completing internal testing to test system.

Brand Name
TRUWAVE, VAMP PLUS
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
one edwards way
irvine CA 92614
MDR Report Key16609724
Report Number16609724
Device Sequence Number11975610
Product Code DXO
UDI-Device Identifier00690103200348
UDI-Public(01)00690103200348
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/17/2023
Report Date (Section F) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPXVPL2284
Device Catalogue NumberPXVPL2284
Device Lot Number64598033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer03/24/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/24/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization;
Patient SexMale
Patient Weight98 KG
Patient RaceWhite
Date Report Sent to FDA03/17/2023